MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

X-SPINE SYSTEMS, INC. IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T066-0059
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A physical assessment of the device identified that the weld does not cover the circumference of the entire impaction plate assembly, whereas, the welds from other lots of the same device do.In addition to the weld not covering the entire circumference of the impaction plate assembly, it is suspected that there was not sufficient penetration between of the weld to the base instrument, or of the weld to the impaction plate assembly.When reviewing the engineering drawing, it does not specify that the weld should cover the entire circumference of the impaction plate assembly, however it does state: "all welds to be completely sealed, free of gaps and seams, and polished to a satin finish".
 
Event or Problem Description
The company received notification on 5/05/2020 regarding a forceps implant inserter that was reported to have the impaction plate fracture from the instrument with minimal striking force during a surgical procedure on (b)(6) 2020.The procedure was successfully completed, there were no known patient complications.The complainant assessed a second forceps inserter (from the same lot) and found that the same failure was achieved with minimal force applied by hand.Report 3005031160-2020-00014 has been submitted for the second device.

Brand Name
IRIX-C CERVICAL INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade, mt
MDR Report Key10089904
Report Number3005031160-2020-00013
Device Sequence Number2653506
Product Code OVE
UDI-Device IdentifierM697T06600591
UDI-PublicM697T06600591
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Replace
Type of Report Initial
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT066-0059
Device Lot NumberXS1920458A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2020
Initial Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR